MAUDE Adverse Event Report: KARL STORZ SE & CO. KG ENDOSCOPE SHEATH, REUSABLE; INNER SHEATH FOR RESECTOSCOPE

KARL STORZ SE & CO. KG ENDOSCOPE SHEATH, REUSABLE; INNER SHEATH FOR RESECTOSCOPE
Model Number 26050CA
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that during a laser auriga 30 fragmentation of a large bladder stone with the storz resector, the ceramic tip broke off and passed into the bladder.This forced the surgeon to do a laparotomy to recover the part inside the lava.The ceramic completely separated from the sheath and passed into the bladder.The surgery was prolonged for 1h 30 minutes.The resection of the prostate was rescheduled 15 days later.

Brand Name
ENDOSCOPE SHEATH, REUSABLE
Common Device Name
INNER SHEATH FOR RESECTOSCOPE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
MDR Report Key17671661
Report Number2020550-2023-00229
Device Sequence Number6512908
Product Code HIH
UDI-Device Identifier04048551007228
UDI-Public4048551007228
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/01/2023
Report Date (Section F) 09/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26050CA
Device Catalogue Number26050CA
Device Lot NumberST01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/01/2023
Event Location Hospital
Date Report to Manufacturer09/01/2023
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/01/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown